Texas, 2002

Hail in Texas, December 30, 2002

December 30, 2002 · NWS OUN · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 30, 1:58 AM CST, 5 hours 22 minutes earlier.

Area forecast discussion, Dec 30, 1:58 AM CST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
158 AM CST MON DEC 30 2002

THE UPPER LOW...OVER SOUTHERN NM EARLY THIS MORNING...WILL MOVE EAST
ACROSS TX TODAY...INCREASING LIFT OVER SOUTHERN AND CENTRAL OK.
LOW-LEVEL MOISTURE ADVECTION WILL CONTINUE THROUGH THE DAY IN
SOUTHEAST OK AND BECOME COINCIDENT WITH THE ENHANCED LIFT THIS
AFTERNOON. ADDITIONALLY...A SOUTHEAST-MOVING COLD FRONT IS EXPECTED
TO BE PAST CENTRAL OK BY EARLY AFTERNOON. SHOWERS ARE EXPECTED TO
START IN THE SOUTH CENTRAL/SOUTHEAST THIS MORNING WITH SOME
THUNDERSTORMS THIS AFTERNOON. THE MENTION OF RAIN REMAINS CONFINED
TO THE SOUTHEAST THREE-FIFTHS OF THE STATE TODAY AND AREAS FARTHER
SOUTHEAST TONIGHT AS THE FRONT CLEARS THE STATE. SUBSIDENCE SHOULD
SPREAD QUICKLY WEST TO EAST TONIGHT AND EARLY TUESDAY WITH CLEARING.

THE NEXT FRONT COMES WEDNESDAY WITH A FAST-MOVING TROUGH ACROSS THE
NORTHERN ROCKIES WITH MINIMAL CHANCES FOR RAIN IN NORTHERN OK.
OTHERWISE...THE FORECAST REMAINS DRY THROUGH THE WEEK.

FCSTID =    9
OKC   62  31  53  27 /  30  20   0   0
HBR   59  28  52  26 /  10   0   0   0
SPS   65  30  54  30 /  40  20   0   0
GAG   54  20  53  23 /   0   0   0  10
PNC   59  28  50  26 /  20  10   0  10
DUA   67  36  56  30 /  60  40   0   0

.OUN...
OK...NONE.
TX...NONE.
Hazardous weather outlook, Dec 30, 7:00 AM CST, 20 minutes before
OKZ004>048-050>052-TXZ083>090-301800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CST MON DEC 30 2002

THIS HAZARDOUS WEATHER OUTLOOK COVERS CENTRAL AND WESTERN
OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS ARE POSSIBLE TODAY AND EARLY TONIGHT... MAINLY
SOUTHEAST OF A LINE FROM MUNDAY... TO VERNON... TO PAULS VALLEY...
TO SEMINOLE.

DISCUSSION...
LOW LEVEL MOISTURE WILL REMAIN IN PLACE TODAY INTO TONIGHT OVER
SOUTH CENTRAL AND SOUTHEAST OKLAHOMA AHEAD OF A COLD FRONT. AS AN
UPPER LEVEL STORM SYSTEM APPROACHES THE SOUTHERN PLAINS TODAY...
INCREASING LIFT WILL RESULT IN THE DEVELOPMENT OF RAIN... AND A FEW
THUNDERSTORMS.  THE CHANCE FOR ANY SEVERE THUNDERSTORMS IS EXPECTED
TO REMAIN VERY SMALL DUE TO LIMITED INSTABILITY.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUE DEC 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 2 PERCENT.

OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED FROM TUESDAY THROUGH SUNDAY.

OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED.

THE NEXT HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON TODAY.

The radar

The Altus AFB radar (KFDR), 94 km away, was scanning. The volume nearest the first event began at 13:18 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Clay

When
December 30, 7:20 AM CST
Where
Clay County, Henrietta
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.817, -98.200

Hail, Clay

When
December 30, 7:30 AM CST
Where
Clay County, Vashti
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.550, -98.050

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, December 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5322011, 5322010.